Originally Posted by Kevinhog
I can understand you needing the drug because of your back but it's not helping your wife, she does need to see a specialist because besides her symptoms Vicaden (Vicodin) will also add to her problems being a visical addiction because the addiction to the drug is terrible to come off.
I'm adding below what the addiction can do, so try your hardest to see a specialist. Terri x
How long will the withdrawal from painkillers last? Whether it’s withdrawal from Oxycontin, Vicodin, Percodan, Codiene or any other painkiller or heroin, that’s kind of a loaded question.
The main physical withdrawal effects, such as the pain, sweats, chills, vomiting, diarrhea and nausea usually last only about 5 days to a week. The other part, the longer term withdrawal or PAWS (post acute withdrawal syndrome) can last from several weeks to several years.
This part is sometimes what keeps people going back to the drug. After the initial withdrawal or detox, then you have residual detox and the brain trying to function normally, but it just can’t. At least not yet, and it can take months or years for a persons brain chemistry to get back to normal.
It is this period of time that can be the most difficultfor many to STAY OFF of the drugs, because it is here where the nagging and gnawing little voices start talking. I am not talking hallucinations, but I am talking depression and anxiety and the want to just be happy again.
What happens when a person is addicted to pain killers is their brain stops making endorphins, the bodys natural pain killers and the thing that keeps us from getting depressed. When a person starts taking pain meds for an extended length of time, their brain stops making endorphins because opiates look just like endorphins to the brain and the brain stops making them.
After so long the brain stops making them and the pain killer is now depended upon for endorphins or the imitation endorphins. Clinically the opiate dependance is spelled out like this:
“Opiate addiction is recognized as a central nervous system disorder caused by continuous opiate use. Extended opiate abuse leads to the nerve cells in the brain to stop functioning as they normally would and stop producing natural endorphins. Because the body is receiving opiates and is no longer producing endorphins, the nerve cells start to degenerate and cause an opiate addiction.”
So what happens is the brain doesn’t make endorphins anymore, the person who was addicted may be depressed and have anxiety for a period of time after getting off the painkillers and after the physical withdrawal is over.
The Following User Says Thank You to Peridot20_Gem For This Useful Post: